Thunderstorm Wind, Fulton
- When
- July 21, 6:50 PM CST
- Where
- Fulton County, Hickman
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.567, -89.183
Trees were blown down by wind gusts estimated near 60 MPH.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 21, 1:18 PM CST, 5 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 218 PM CDT FRI JUL 21 2006 .DISCUSSION... MAIN CONCERNS ARE CONVECTIVE POTENTIAL OVER THE FIRST 24 HOURS. THE COLD FRONT IS CURRENTLY POSITIONED JUST NORTHWEST OF THE CWA...WHILE MAIN MID-LEVEL TROUGH WAS LOCATED FURTHER NORTHWEST OVER SOUTHEAST IOWA AND NORTHWEST MISSOURI. ONGOING CONVECTION WILL RUN ITS COURSE THIS AFTERNOON...WITH PRIMARY WIND DAMAGE THREAT ACROSS THE EVANSVILLE TRI STATE AREA THIS AFTERNOON...WITH HEAVY RAIN MORE OF A PROBLEM IN TRAILING BAND OF CONVECTION ACROSS THE SOUTHERN TIP OF ILLINOIS. LARGE OUTFLOW BOUNDARY FROM THIS CONVECTION WILL LIKELY SCOUR OUT THE AIRMASS OVER ALL BUT FAR WESTERN COUNTIES IN SOUTHEAST MISSOURI. MODELS ARE OF LITTLE USE TODAY...SO WILL HAVE TO GO IT ALONE FOR TONIGHT. IN THE WAKE OF THIS AFTERNOONS CONVECTION THERE WILL BE A WEDGE OF UNSTABLE SURFACE AIR LEFT OVER SOUTHEAST MISSOURI...AHEAD OF THE COLD FRONT THAT IS EXPECTED TO CONTINUE SLOWLY SOUTHEAST. SEEING NO SIGN OF NEW CONVECTION TO THE NORTHWEST OVER NORTHERN MISSOURI...DO NOT THINK MUCH OF THE POTENTIAL FOR ANOTHER ROUND OF CONVECTION DEVELOPING ON THE HEELS OF THE ONGOING STUFF. WILL TRY TO FOCUS CONVECTIVE POTENTIAL OVER WESTERN ZONES TONIGHT...WITH A MORE GENERAL PRECIPITATION THREAT OVER THE REMAINDER OF THE AREA...SIMILAR TO WHAT IS GOING ON OVER NORTHERN ILLINOIS RIGHT NOW. MAY TWEAK POPS DOWN TO LIKELY FOR TONIGHT...BUT WILL NOT MAKE ANY RADICAL CHANGES AT THIS TIME. THERE WILL LIKELY BE SEVERAL UPDATES THROUGH THE EVENING TO DEAL WITH THE WATCH AND LATEST CONVECTIVE TRENDS. THE PRIMARY AREA OF PRECIPITATION SHOULD BE OUT OF THE AREA BY 12Z SATURDAY...BUT THERE WILL BE SOME POTENTIAL FOR AN ISOLATED SHOWER OR THUNDERSTORM IN THE EASTERN HALF OF THE AREA...MAINLY EARLY SATURDAY. WILL LEAVE THE 20-30 POPS GOING FOR SATURDAY. NO SIGNIFICANT CHANGES BEYOND SATURDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && DRS
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 1125 AM CDT FRI JUL 21 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-221630- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1125 AM CDT FRI JUL 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA TODAY. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREATS...WITH SIGNIFICANT WIND DAMAGE POSSIBLE DUE TO THE LARGE AMOUNT OF INSTABILITY AND WIND SHEAR IN THE ATMOSPHERE. SCATTERED SHOWERS AND THUNDERSTORMS WILL BEGIN MOVING INTO THE AREA EARLY THIS AFTERNOON ACROSS PORTIONS OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. THE THREAT FOR THUNDERSTORMS WILL MOVE SOUTH ACROSS THE REST OF THE AREA LATER THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A LINGERING CHANCE OF THUNDERSTORMS SATURDAY... HOWEVER...NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVIATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
617 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG SMITHLAND 37.14N 88.40W
07/21/2006 LIVINGSTON KY LAW ENFORCEMENT
TREES DOWN ACROSS THE COUNTY
&&
JGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
621 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG SEBREE 37.60N 87.53W
07/21/2006 WEBSTER KY LAW ENFORCEMENT
TREES DOWN IN NORTHERN PART OF THE COUNTY
&&
JGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
623 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG MADISONVILLE 37.34N 87.51W
07/21/2006 HOPKINS KY LAW ENFORCEMENT
TREES DOWN COUNTY WIDE...ESPECIALLY SOUTH OF MADISONVILLE
AND JUST NORTHWEST OF MADISONVILLE
&&
JGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
638 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG MCLEANSBORO 38.09N 88.53W
07/21/2006 HAMILTON IL EMERGENCY MNGR
TREES DOWN ACROSS THE COUNTY...TREE FELL UPON AND
DESTROYED A MOBILE HOME IN MCLEANSBORO
&&
JGSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 742 PM CDT FRI JUL 21 2006 KYZ006>013-220200- CALDWELL KY-CALLOWAY KY-CRITTENDEN KY-GRAVES KY-LIVINGSTON KY- LYON KY-MARSHALL KY-TRIGG KY- 742 PM CDT FRI JUL 21 2006 ...STRONG THUNDERSTORMS MOVING EAST ACROSS WEST KENTUCKY... AT 740 PM...A LINE OF STRONG THUNDERSTORMS WAS LOCATED PADUCAH TO HICKMAN KENTUCKY. AS THIS LINE MOVES EAST...STRONG GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND TORRENTIAL RAINFALL WILL BE COMMON. THE STORMS ARE EXPECTED TO MOVE ACROSS THE PURCHASE AREA AND REACH THE KENTUCKY LAKES AREA BY 900 PM. CONTINUE TO MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
744 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM HAIL BARDWELL 36.87N 89.01W
07/21/2006 E0.75 INCH CARLISLE KY LAW ENFORCEMENT
&&
JGThe Paducah radar (KPAH), 67 km away, was scanning. The volume nearest the first event began at 00:49 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down by wind gusts estimated near 60 MPH.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522131.